Alert archive / New York / Marine Weather Statements in 2007
Marine Weather Statement 1, NWS Buffalo, NY
NWS Buffalo, NY issued this marine weather statement at Apr 2, 2007, 12:29 AM EDT. It was in force for 91 min.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2007, 12:29 AM EDT (04:29 UTC)
- Expired
- Apr 2, 2007, 2:00 AM EDT
- In force
- 91 min
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS71 KBUF 020429 MWSBUF MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1229 AM EDT MON APR 2 2007 LOZ042-062-020600- /X.NEW.KBUF.MA.S.0001.070402T0429Z-070402T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1229 AM EDT MON APR 2 2007 A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS THE WESTERN NEW YORK WATERS OF LAKE ONTARIO THROUGH 2 AM. THE STORMS ARE CAPABLE OF VERY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. MARINERS CAN EXPECT GUSTY WINDS UP TO 30 KNOTS...CHOPPY WAVES...AND LIGHTNING STRIKES. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THIS STORM PASSES. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this marine weather statement went out at Apr 1, 10:13 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 1, 10:13 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1013 PM EDT SUN APR 1 2007 .UPDATE... TIMING OF ACTIVITY ASSOCIATED WITH SFC/UPPER LOW OVER NORTHERN MICHIGAN TO MOVE INTO WESTERN NY AFTER MIDNGT STILL LOOKS OK AND TO ARND ROC AREA AFTER ARND 06Z. TSTM ACTIVITY OVER NW PA HAS MOVED INTO SW NY AND IS PERSISTING. HAD A REPORT OF PEA SIZED HAIL IN PERRYSBURG IN NORTHERN CATT COUNTY. CHAU COUNTY IN SLGT RISK OF SVR OVRNGT SO THIS AREA WILL BE WATCHED CLOSELY. ACTIVITY OVER AREAS EAST OF LAKE ONTARIO HAS MOVED EAST OF THAT AREA BUT EXPECT ACTIVITY TO OUR WEST TO GET INTO THAT AREA AFT ARND 07Z-08Z. ADJUSTED TEMPS FOR TNGT UP A BIT IN THE WEST. NO CHANGES TO REST OF FCST. && .PREV DISCUSSION... /ISSUED 824 PM EDT SUN APR 1 2007/ AVIATION /01Z-24Z/... THE STEADY RAIN THAT DEVELOPED WELL AHEAD OF AN APPROACHING OCCLUDED FRONT IS NOW MOVING INTO EASTERN NEW YORK STATE. HOWEVER...A LINE OF THUNDERSTORMS HAS FORMED IN THE DRY SLOT RIGHT AHEAD OF THE FRONT. SOME OF THE STORMS OVER NORTHWEST PA MAY WORK INTO THE SOUTHERN TIER BETWEEN 00Z AND 02Z THIS EVENING. SMALL HAIL AND WIND GUSTS UP TO 40 KNOTS ARE POSSIBLE WITH ANY STORMS THAT MOVED INTO THE SOUTHERN TIER. OTHERWISE...THE MAIN FOCUS WILL BE ON THE CLOSED UPPER LOW THAT IS CURRENTLY CENTERED OVER LAKE SUPERIOR. AS THIS FEATURE MOVES INTO THE CENTRAL GREAT LAKES TONIGHT...SHOWERS WILL SPREAD EAST ACROSS THE AREA...MAINLY AFTER MIDNIGHT. COLD AIR ASSOCIATED WITH THE LOW MAY INCREASE THE INSTABILITY ENOUGH TO GENERATE SOME ISOLATED THUNDERSTORMS. HAVE NOT INCLUDED -TSRA IN THE TAF AT THIS TIME...BUT WILL KEEP A CLOSE EYE ON THE SITUATION AS THE EVENING WEARS ON. MAINLY VFR CIGS/VSBYS WILL LOWER GRADUALLY TO MVFR LATE TONIGHT AND MONDAY MORNING AS THE SHOWERS BECOME MORE WIDESPREAD. AHEAD OF THE FRONT. MODERATELY STRONG WINDS ALOFT WILL ALSO RESULT IN LOW LEVEL WIND SHEAR AT ALL TAF SITES TONIGHT. AFTER THE OCCLUDED FRONT MOVES EAST OF THE AREA LATER TONIGHT...THE STRONGER WINDS ALOFT WILL BEGIN TO MIX DOWN TO THE SURFACE AND ELIMINATE THE THREAT OF LOW LEVEL WIND SHEAR. MVFR CONDITIONS WILL LINGER THROUGH MONDAY MORNING...THEN IMPROVE TO VFR DURING THE AFTERNOON AS DRIER AIR WORKS IN FROM THE WEST. PREV DISCUSSION... /ISSUED 634 PM EDT SUN APR 1 2007/ UPDATE... WATCHING SOME SHOWER AND TSTM ACTIVITY OVER NE OHIO AND NW PA VCNTY ERIE. THE ACTIVITY AS IT MOVED NE OVER LK ERIE WEAKENED WHEN IT ENCOUNTERED THE COLDER MORE STABLE AIR OVER THE ICE COVERED EASTERN PORTION OF THE LAKE. HAVE DECIDED TO MENTION A CHANCE OF A SHOWER IN THE WEST THIS EVENING ESPECIALLY ACROSS THE SOUTHERN TIER WITH THE POSSIBLITY OF A TSTM MAINLY ACROSS THE SOUTHERN TIER AND POSSIBLY AS FAR NORTH AS SOUTHERN ERIE AND WYOMING COUNTIES. THIS TSTM THREAT SHLD LESSEN WITH LOSS OF DIURNAL HEATING. EXPECT MORE ACTIVITY LATER TONIGHT. ALSO UPDATED TO END STEADIER PRECIP ACROSS FINGER LKS WITH BACK EDGE OVER THE EASTERN LK ONTARIO COUNTIES. PREV DISCUSSION... /ISSUED 319 PM EDT SUN APR 1 2007/ SYNOPSIS... LOW PRESSURE CENTERED OVER THE UPPER GREAT LAKES THIS EVENING WILL CONTINUE TO PRODUCE MILD BUT UNSETTLED WEATHER ACROSS OUR REGION OVERNIGHT WITH A FAIRLY HIGH PROBABILITY OF SHOWERS AND A RISK OF THUNDER. THE LOW IS EXPECTED TO WEAKEN AS IT MOVES INTO WESTERN QUEBEC BY LATE MONDAY. SHOWERS CANNOT BE RULED OUT BUT MOST OF MONDAY SHOULD BE RAIN FREE. A WEAK SURFACE RIDGE WILL BUILD OVER US MONDAY NIGHT BEFORE ANOTHER ACTIVE LOW PRESSURE SYSTEM ADVANCES EAST FROM IOWA. THIS LOW WILL DRAW VERY MILD AIR NORTHWARD INTO OUR AREA TUESDAY BUT AN ASSOCIATED WARM FRONT WILL ONCE AGAIN BRING A LIKELIHOOD OF PRECIPITATION. MUCH COOLER AIR BEHIND THIS SYSTEM WILL BEGIN TO INFILTRATE THE AREA BEGINNING WEDNESDAY WITH BELOW NORMAL TEMPERATURES EXPECTED RIGHT THROUGH EASTER. DETAILS BELOW... SHORT TERM /TONIGHT THROUGH WEDNESDAY/... LOW PRESSURE CENTERED OVER THE UPPER LAKES REGION IS CIRCULATING A LARGE SWATH OF MOIST AIR ACROSS THE APPALACHIANS AND ALL OF OUR REGION THIS AFTERNOON. OCCASIONAL SHOWERS HAVE ACCOMPANIED THIS SWATH OF MOISTURE WITH A FEW ISOLATED THUNDERSTORMS. WE ARE NOT IMPRESSED WITH THE INSTABILITY AT THIS TIME. TONIGHT WILL BE A CHALLENGE. VISIBLE SATELLITE LOOPS ARE CURRENTLY SHOWING A WELL PRONOUNCED DRY SLOT EXTENDING FROM INDIANA AND OHIO NORTHWARD INTO MICHIGAN AND SOUTHERN ONTARIO. EVEN THOUGH THIS WILL BEGIN TO FILL IN...WE WILL LIKELY GET SOME PARTIAL CLEARING THIS EVENING WESTERN COUNTIES...PROGRESSING EASTWARD TO THE EASTERN LAKE ONTARIO COUNTIES AROUND MIDNIGHT. ANOTHER ROUND SHOWERS WILL LIKELY FOLLOW THIS DRY SLOT. MODEL SOUNDINGS INDICATE MORE INSTABILITY SO WE WILL PUT THUNDER IN AS WELL. THE PRECIPITATION THREAT WILL CONTINUE FOR THE EASTERN COUNTIES MONDAY MORNING BUT IT SHOULD END UP A GENERALLY DRY AND MILD DAY AS THE AFOREMENTIONED GREAT LAKES LOW WEAKENS AND MOVES INTO WESTERN QUEBEC BY EVENING. WE WILL GO NO HIGHER THAN CHANCE POPS. A WEAK RIDGE BUILDS OVER US MONDAY NIGHT. DRY CONDITIONS SHOULD RESULT...HOWEVER...ANOTHER FAST APPROACHING SYSTEM FROM THE NORTHERN PLAINS MAY PRODUCE SOME WARM FRONTAL PRECIPITATION OVER THE WESTERN COUNTIES BY DAYBREAK. LIKELY POPS LOOK REASONABLE FOR THE DAYLIGHT HOURS TUESDAY AND FOR TUESDAY NIGHT AS THE LOW CONTINUES TO MOVE EAST. ON A GOOD NOTE THOUGH...WARMER THAN NORMAL TEMPERATURES WILL CONTINUE ON A SOUTHERLY FLOW. A COLD FRONT ASSOCIATED WITH LOW IS FORECAST TO MOVE THROUGH THE WESTERN COUNTIES EARLY WEDNESDAY AND THE EASTERN COUNTIES BY MIDDAY. THIS WILL PROBABLY BE ACCOMPANIED BY THUNDER. IT WILL MARK AN END TO OUR MILD TEMPERATURES. NOTICEABLY COOLER AIR WILL FOLLOW AND CONTINUE FOR AT LEAST SEVERAL DAYS. SEE LONG TERM DISCUSSION... LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... SUB NORMAL TEMPERATURES WILL PREVAIL UNDER A COLD CUT OFF UPPER LOW AT 500 MB. THE LOW WILL MOVE SLOWLY AND COULD EVEN RETROGRESS WEST OVER THE WEEKEND AS SHORT WAVES MOVE THROUGH THE LONG WAVE LOW. THE LATEST GFS RUN HAS H8 TEMPERATURES DOWN TO -14...COLD ENOUGH FOR SOME LAKE SNOWS DOWNWIND OF LAKE ONTARIO. THE COLD UPPER LOW MEANS THERE WILL BE PLENTY OF CLOUDS WITH A CHANCE OF PRECIPITATION THROUGH THE PERIOD. IT WILL BE COLD ENOUGH FOR SNOW AT NIGHT...BUT WHERE TEMPERATURES RISE TO NEAR 40 DURING THE DAY THERE WILL BE A CHANCE OF RAIN OR SNOW DEPENDING ON THE TIME OF DAY. MARINE... SOUTHEASTERLY WINDS WILL VEER TO SOUTH TONIGHT AS LOW PRESSURE MOVES NORTHEAST FROM LAKE HURON. EXPECT PERIODS OF RAIN AND SOME HEAVIER CONVECTIVE SHOWERS OVERNIGHT. SOUTHWEST WINDS WILL INCREASE ON MONDAY...BUT COLDER WATERS SHOULD PREVENT SIGNIFICANT WAVE HEIGHTS. WINDS WILL BECOME LIGHT AND VARIABLE LATE MONDAY NIGHT AND TUESDAY UNDER A WEAK RIDGE. WINDS WILL THEN INCREASE FROM THE SOUTHEAST TUESDAY NIGHT AND WEDNESDAY...ESPECIALLY OVER THE EAST THIRD...AHEAD OF AN APPROACHING LOW FROM THE MIDWEST. COLD AIR BEHIND THE LOW WILL ALLOW WAVES TO BUILD ON WEDNESDAY WITH THE FIRST SMALL CRAFT ADVISORIES IN A FORTNIGHT. THE NEW YORK WATERS OF LAKE ERIE ARE STILL MAINLY ICE COVERED SO NO WAVES ARE MENTIONED IN THE NEARSHORE FORECAST. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && UPDATE...JJP
Hazardous weather outlook, Apr 1, 4:19 AM EDT, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 419 AM EDT SUN APR 1 2007 NYZ001>008-010>014-019>021-085-020830- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 419 AM EDT SUN APR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-020830- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 419 AM EDT SUN APR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
Nearby
Marine Weather Statements in New York, 2007Every marine weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.